Florida, 2025

Flood and Damaging Wind in Florida, September 11 to 12, 2025

September 11 to 12, 2025 · NWS MFL · 2 events in 2 counties and zones

A surface boundary over Central Florida with influence from a mid level shortwave trough led to diurnal showers and thunderstorms developing over Southeast Florida on the 11th and 12th of September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A surface boundary over Central Florida with influence from a mid level shortwave trough led to diurnal showers and thunderstorms developing over Southeast Florida on the 11th and 12th of September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 11, 1:09 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Sep 11, 1:09 PM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
209 PM EDT Thu Sep 11 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 209 PM EDT Thu Sep 11 2025

The current forecast remains on track for this afternoon and
evening with another round of scattered to numerous showers and
thunderstorms expected. A quick surface analysis shows a
stationary frontal boundary sitting in the South Florida region
and keeping deep moisture pooled across the area. Latest ACARS
data and this morning's 12Z observed sounding show PWATs right
around 2.1-2.3". This ample moisture and adequate instability will
continue to support increased convection this afternoon and
evening. There remains a slight risk for excessive rainfall
issued by the Weather Prediction Center for the risk of localized
flooding.

&&

.SHORT TERM...
(Today through Friday)
Issued at 132 AM EDT Thu Sep 11 2025

An amplifying mid level shortwave trough will dig down across the
Midwest and into the Mid Atlantic and Southeastern states today.
This shortwave will further amplify and push further southward
extending across the Florida Peninsula and into the eastern Gulf on
Friday. At the surface, this will help to push a frontal boundary
that has been parked across Central Florida southward into region
heading into tonight and Friday. As the front approaches South
Florida, winds will be rather light and variable across most of
the area through about mid afternoon before starting to take on
more of a northerly direction later this afternoon into Friday.
Plenty of deep layer moisture will continue to pool over the
region out ahead of the front today and even heading into Friday
with the boundary slowly moving southward across the area. This
deep layer moisture is shown in the latest model forecast
soundings with the skinny saturated profile across the vertical
column and PWAT values fluctuating between 2.1 and 2.4 inches
across South Florida through today and Friday.

As diurnal heating develops and helps to destabilize the atmosphere,
the sea breezes will develop and slowly try to push inland. These
mesoscale boundaries combined with the frontal boundary pushing
towards the area today and across South Florida on Friday will
provide more than enough lift to support numerous shower and
thunderstorm development each afternoon and evening. With plenty
of deep layer moisture, the stronger showers and thunderstorms
will continue to have very efficient rainfall rates, some of which
will continue to be on the order of 2-4 inches per hour in the
strongest storms both today and Friday. With the continued
potential of convective training combined with high rainfall
rates, additional flooding concerns will be present especially
across the eastern half of South Florida this afternoon and then
again on Friday. All of these factors combined with the grounds
being already saturated from previous heavy rainfall, a slight
risk (Level 2 of 4) of excessive rainfall will remain in place
mainly across the eastern half of South Florida today and Friday.
A marginal risk (Level 1 of 5) of excessive rainfall will persist
across the rest of South Florida during this time frame.

Rainfall amounts will continue to be highly variable through the end
of the week and will be dependent on where the heaviest downpours
set up in combination of where convective training takes place. In
general, an additional 0.5-1.5 inches of rainfall will be
possible each afternoon and evening across most areas. There could
be highly localized amounts of 2 to 4 inches possible each
afternoon especially where thunderstorm training occurs, but this
would be a worst case scenario, or in other words, a 1 in 10
chance of happening.

High temperatures today will generally rise into the upper 80s to
lower 90s across South Florida. High temperatures may be slightly
cooler across the Lake Okeechobee region on Friday behind the front
as they will rise into the mid 80s, while upper 80s to around 90
will be common across the rest of South Florida.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 132 AM EDT Thu Sep 11 2025

Heading into the upcoming weekend, the weather pattern starts to
change over the region as mid level troughing continues to amplify
and the trough axis slowly begins to push eastward across the region
as the weekend progresses. The latest guidance suite has come into
better agreement over the past couple of runs and has backed off
of the faster, more intense amplification of this trough into a
closed low. This will ultimately affect the southeastward motion
of the frontal boundary over the area as it will take a bit more
time to push south of the area. This will also affect exactly how
far south of the area the front actually makes it as some of the
guidance now shows it stalling out over the Florida Keys. Because
models still disagree as to how far south the front actually
pushes over the weekend, the uncertainty in the forecast still
remains a bit on the higher side. However, with the amplification
of the trough taking more time, this will keep the chances of
showers and thunderstorms elevated especially during the first
half of the weekend along and south of Alligator Alley.

As for the early portion of next week, guidance does continue to
suggest that the amplifying mid level trough eventually does close
off into a mid level low during this time frame. The placement of
this low does differ a bit as the GFS solutions have it centered
over the Carolinas, while the ECMWF does not bring it as far
south and intensifies it over the Mid Atlantic States. At the
surface, winds will begin to veer and become east northeasterly as
Monday progresses. These winds will remain east northeasterly
through the middle of the week and may start to intensify as the
pressure gradient tightens up with a high building in from the
north and the weakening frontal boundary remaining stalled out to
the south. With the surface frontal boundary stalled out to the
south, there will still be enough moisture in place to support
convective development each afternoon and evening through the
early and middle portion of the week. However, chances will not be
as high during this time frame as some drier air does try to work
in from the north.

By the middle of the week, moisture may start to increase over the
area as the guidance is showing some signs that the boundary
tries to creep northward into portions of South Florida during
this time frame. Since this is towards the end of the forecast
period, uncertainty does remain high as guidance remains in
disagreement with the timing and speed of the boundary being
pulled back north. The latest forecast takes a blend of the
forecast models and starts to increase the chances of showers and
thunderstorms again towards the middle of the week.

While high temperatures may be held down a bit by increased cloud
cover on Saturday only rising into the mid to upper 80s, they will
generally remain around climatological normals for the second half
of the weekend into early next week rising into the upper 80s and
lower 90s across most areas.

&&

.AVIATION...
(18Z TAFS)
Issued at 150 PM EDT Thu Sep 11 2025

SCT to numerous SHRA and TS expected this afternoon again with
potential for lower CIGs and VIS. Periods of MVFR/IFR or lower
CIGs are possible with TEMPOs issued through 22Z for this threat.
Winds become light and variable overnight with potential for
another round of fog that may lower VIS in the late night period.
Any fog will clear out by late morning tomorrow.

&&

.MARINE...
Issued at 132 AM EDT Thu Sep 11 2025

A light and variable wind flow across the local waters will
gradually become gentle to moderate out of the north northeast
later this afternoon and into Friday. These winds will remain
gentle to moderate out of the north northeast through the upcoming
weekend across all local waters. Seas across the Atlantic waters
will remain at 2 to 4 feet through the rest of the week while seas
across the Gulf waters remain at 2 feet or less during this time
frame. Scattered to numerous showers and thunderstorms will be
possible each day through the rest of the week and into the first
part of the weekend. Gusty winds and rough seas will be possible
near the stronger storms.

&&

.BEACHES...
Issued at 132 AM EDT Thu Sep 11 2025

A high risk of rip currents will remain in place across the Palm
Beaches today as a northeasterly swell in the Atlantic waters
slowly begins to diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  76  87 /  50  80  50  60
West Kendall     75  89  74  87 /  50  80  50  60
Opa-Locka        76  89  75  88 /  50  80  50  60
Homestead        75  88  74  87 /  50  80  60  60
Fort Lauderdale  77  88  76  87 /  60  80  60  60
N Ft Lauderdale  77  89  76  87 /  60  80  50  60
Pembroke Pines   77  90  76  89 /  50  80  50  60
West Palm Beach  76  88  76  87 /  60  80  50  60
Boca Raton       77  90  76  88 /  60  80  50  60
Naples           76  89  75  89 /  60  70  40  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...Redman

In the hours before

Special weather statement, Sep 11, 1:31 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
231 PM EDT Thu Sep 11 2025

FLZ067-068-168-111900-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
231 PM EDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 300 PM EDT...

At 230 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Village Of Golf, or near Boynton Beach,
moving south at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Greenacres, Hamptons At Boca
Raton, Village Of Golf, Kings Point, Dunes Road, Whisper Walk,
Mission Bay, Loxahatchee NWR, Gulf Stream, Aberdeen, Boca West,
Aberdeen Golf Course, South County Regional Park, Morikami Park,
Villages Of Oriole, and Boca Raton Equestrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2659 8025 2662 8014 2650 8006 2638 8008
      2637 8026
TIME...MOT...LOC 1830Z 347DEG 13KT 2654 8019

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ATV
Special weather statement, Sep 11, 2:04 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Miami FL
304 PM EDT Thu Sep 11 2025

FLZ068-072-168-172-111930-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metro Palm Beach County FL-
304 PM EDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 330 PM EDT...

At 304 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Delray Beach, moving southeast at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Highland
Beach, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Kings
Point, Dunes Road, Whisper Walk, Gulf Stream, Fau South Campus, Boca
West, Sandalfoot Cove, Morikami Park, Villages Of Oriole, and Boca
Raton Equestrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2643 8006 2642 8006 2638 8007 2632 8007
      2633 8020 2649 8019 2650 8006 2648 8005
TIME...MOT...LOC 1904Z 326DEG 9KT 2643 8011

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATV
Special weather statement, Sep 11, 4:07 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
507 PM EDT Thu Sep 11 2025

FLZ074-173-112145-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
507 PM EDT Thu Sep 11 2025

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 545 PM EDT...

At 507 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami International Airport, or near
Miami, moving south at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral, Pinecrest,
Miami Springs, West Miami, Medley, Gladeview, Glenvar Heights,
University Of Miami, Downtown Miami, Coconut Grove, Coral Terrace,
West Little River, Liberty City, Marlins Park, and Miami
International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2577 8019 2576 8019 2574 8022 2573 8022
      2574 8023 2572 8024 2571 8025 2569 8025
      2569 8026 2568 8026 2565 8034 2586 8032
      2587 8022 2577 8018
TIME...MOT...LOC 2107Z 359DEG 13KT 2578 8028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATV

The radar

The Miami radar (KAMX), 20 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
September 11, 4:15 PM EST
Where
Miami-Dade County, 1.24 mi E of Coral Way Vlg
Measured
43 kt (49 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
25.750, -80.280

Reports of downed power lines and fencing associated with a strong thunderstorm that moved across the area. Timing is estimated based on KAMX reflectivity.

Flood, Broward

When
September 12, 1:30 PM EST
Where
Broward County, 0.62 mi E of Hollywood to 0.7 mi E of Hollywood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
26.020, -80.140

Local broadcast media and emergency management reported flooding along Arthur Street in Hollywood with the road submerged in water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295552, 1295553.